MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE DEVICE
Model Number E053
Medical Device Problem Codes Premature Discharge of Battery (1057); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested.However, at this time there is no further information available.If additional information becomes available this report will be updated.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) device recorded a code 1003 which is indicative of battery voltage too low for the projected remaining capacity.Data analysis showed the battery appeared to be depleting more quickly than expected.This device remains in service at this time.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
This device was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory.Review of the device memory indicated that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the devices battery.Low voltage capacitors are used in the devices high voltage charging operation in order to facilitate fast charge times.Malfunction of these capacitors resulted in a high current drain, which was depleting this devices battery faster than normal.
 
Event or Problem Description
This supplemental report is being filed based on explant of the device and completion of device analysis.

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8719094
Report Number2124215-2019-10128
Device Sequence Number2387201
Product Code LWP
UDI-Device Identifier00802526480706
UDI-Public00802526480706
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/06/2014
Device Model NumberE053
Device Catalogue NumberE053
Device Lot Number100842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date09/30/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age89 YR